How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7337
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

Does praxada (taken for AF) lower blood pressure and if so

Resolved Question:

Does praxada (taken for AF) lower blood pressure and if so at what rate ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Dr Uzair :

Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.

Dr Uzair :

Are you on any other medication apart from Praxada?

Dr Uzair :

Please enter chat and use reply to respond.

Customer:

Other medication:

Customer:

Frusemide 40mg

Customer:

Allopurinol

Customer:

Ramipril

Customer:

rosovastatin

Dr Uzair :

Does your systolic blood pressure remain at 160 to 170 mm Hg despite all these medication?

Customer:

Had remained at these rates from mid June until beginning September. I started on praxada on 28/08/2014 and 1 week later my systolic pressure had dropped from 168 to 163 and after 1 further week to 138.

Dr Uzair :

Okay, generally, low blood pressure is not a well documented side effect of this medication however, a few patients (less than 2 percent) do report a low blood pressure - this usually happens in the first month after starting treatment with Praxada and subsides by 6 months. The mechanism is not established as yet, most of the patients who report with low blood pressure are female patients (52 percent) in the fifth decade of life.

Dr Uzair :

You should discuss this with your Physician via telephone or on your next visit. If you experience any symptoms of a low blood pressure like sweating dizziness, confusion, increased pulse rate, palpitation, blacking out etc. you should immediately seek medical attention.

Dr Uzair :

If you see any blood in urine (dark colored urine) or stools (black tarry stools or fresh red blood) or coughing or in the vomiting, you should seek immediate medical attention.

Customer:

thank you...but I had thought that my decreasing BP was a positive side effect as my consultan twould like it to be between 120 and 130 systolic and I was put on praxada to reduce my stroke risk. I had forgotten to say that I am also on a beta blocker.

Dr Uzair :

Yes, this is a positive effect in your case since you already had high blood pressure and a low blood pressure would be a good thing, however, since, this is not an antihypertensive and low blood pressure is an uncontrolled effect as seen in patients, you should keep an eye on your blood pressure, it shouldn't go lower than 100 mm hg systolic.

Dr Uzair :

It was a pleasure, if you do not have any more queries, please do leave a positive rating for the service.

Dr Uzair :

Best wishes.

Customer:

Thank you this has been very helpful and I will be keeping an eye on my BP as requested by my practice nurse and also will take your advice to ensure that it doesn't drop too low. I will certainly be leaving a very positive rating for your service/ thank you again !

Dr Uzair :

Your welcome, take care.

Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7337
Experience: MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
Dr Uzair and 2 other Medical Specialists are ready to help you
Expert:  dianne-cssm replied 2 years ago.
We received your customer service inquiry, however, we are unable to respond to you because we do not have your email address. Please contact customer support at [email protected] co.uk and provide us with your email address and a link to this question page so that we can help you. (paste the question link into the response). Thank you, The JustAnswer Customer Support Team.